My husband, age 61, had an emergent bypass surgery two weeks ago. He had a severe reaction to medications dropping his blood pressure and heart rate, depressing his liver and kidney functions. They are now starting him back on medications at lower doses but he is now experiencing pain on his chest every time he stands up, walks, etc. This is something new. Yesterday he was up walking the halls with no problems.
It is difficult to comment to this post because there is of course a lot of missing information. I'm not a health professional, but have had heart bypass surgery. It is possible that your husband experienced what is called A-fib, common after bypass surgery. The drug Amiodarone is often administered, and it can have side effects. Also, undoubtedly he was prescribed beta blockers and a channel blocker. The drug Coreg is often given to re-model the heart and wake up stunned heart cells, but it can simply hammer someone at first. It is also possible the bypasses failed. These are just a few of the complications possible. I'd ask for a conference and talk to the doctor in depth. Do keep us informed.
I would start with the arteries themselves and make sure they haven't blocked. My bypass lasted three months, some last just days or weeks. I think this would be the obvious place to start. When I went to see my surgeon, explaining I think something was wrong by the bypass, he just grinned, listened with a stethascope and said "I assure you everything is fine". I went back to my regular Doctor and complained. I was sent for a second opinion, where they did a CT scan and discovered 2 out of 3 grafts had shut down.
Thank you for your response. He has had several ecgs and ekgs and also a test called VQ. Everything seemed to be normal. He does go back to our family physician tomorrow so we will definitely be talking to him about all of this. I sincerely hope that his bypass was successful and they don't have to go back in. The cardiologists keep telling us that the pain he is having is skeletal but I'm really concerned because it's the same place as he was having chest pains before the surgery. I will keep you posted! Thanks again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.